A power penalty method for a bounded nonlinear complementarity problem

Song Wang, Xiaoqi Yang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

11 Citations (Scopus)


We propose a novel power penalty approach to the bounded nonlinear complementarity problem (NCP) in which a reformulated NCP is approximated by a nonlinear equation containing a power penalty term. We show that the solution to the nonlinear equation converges to that of the bounded NCP at an exponential rate when the function is continuous and (Formula presented.) -monotone. A higher convergence rate is also obtained when the function becomes Lipschitz continuous and strongly monotone. Numerical results on discretized ‘double obstacle’ problems are presented to confirm the theoretical results.
Original languageEnglish
Pages (from-to)2377-2394
Number of pages18
Issue number11
Publication statusPublished - 1 Jan 2015


  • bounded nonlinear complementarity problems
  • convergence rates
  • nonlinear variational inequality problems
  • power penalty methods
  • ξ-monotone functions

ASJC Scopus subject areas

  • Control and Optimization
  • Management Science and Operations Research
  • Applied Mathematics


Dive into the research topics of 'A power penalty method for a bounded nonlinear complementarity problem'. Together they form a unique fingerprint.

Cite this